Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 145, NWS Detroit, MI

September 5, 2006Monroe County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 5, 2006, 5:06 PM EDT for Monroe County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2006, 5:06 PM EDT (21:06 UTC)
Expired
Sep 5, 2006, 5:30 PM EDT
In force
24 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Monroe County, MI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:55 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 5, 3:55 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
355 PM EDT TUE SEP 5 2006

.SHORT TERM...TONIGHT AND WEDNESDAY

12Z RAOBS/WATER VAPOR LOOP SHOW AN UPPER TROUGH OVER LOWER
MICHIGAN...WITH THE MAIN CIRCULATION ACROSS NORTHERN INDIANA.
SURFACE ANALYSIS SHOWS A WEAK TROUGH OVER LOWER MICHIGAN...WITH A
MORE ORGANIZED FRONT OVER NORTHERN ONTARIO/QUEBEC. REGIONAL RADARS
SHOW WIDELY SEPARATED CONVECTION DEVELOPING ACROSS LOWER
MICHIGAN...WITH THE MORE FOCUSED ACTIVITY ACROSS SOUTHWEST LOWER
INTO INDIANA.

MAIN ISSUE FOR TONIGHT WILL BE THUNDERSTORM COVERAGE AND INTENSITY
THIS EVENING. THE ATMOSPHERE HAD DESTABILIZED QUITE WELL ACROSS
LOWER MICHIGAN...WITH MIXED-LAYER CAPES OVER 1000J/KG UNDER THE
MID-LEVEL COLD POOL. WITH THE LOW-LEVEL CONVERGENCE AND SYNOPTIC
LIFT UNDER THE UPPER TROUGH AXIS...SHOULD SEE CONVECTION CONTINUE TO
DEVELOP. WITH NO STRONG FOCUS ASIDE FROM THE BROAD LOW-LEVEL
CONVERGENCE WITHIN THE TROUGH...WE SHOULD CONTINUE TO SEE CONVECTION
DEVELOP ACROSS THE CWA THROUGH SUNSET. SEVERE WEATHER THREAT STILL
LOOKS MARGINAL ACROSS MUCH OF SOUTHEAST MICHIGAN...ALTHOUGH WITH THE
FAR SOUTHWESTERN CWA CLOSEST TO THE BETTER INSTABILITY AXIS. WITH
THE DECENT INSTABILITY AND SOMEWHAT LOW FREEZING LEVELS...WILL BEEF
UP THE HWO WORDING A BIT BUT STILL KEEP IT NON-SEVERE...MENTIONING
HAIL UP TO HALF AN INCH.

MAIN UPPER TROUGH SHIFTS EAST ON WEDNESDAY...BUT LEAVES A BROAD
CYCLONIC UPPER FLOW ACROSS THE REGION. THE FRONT OVER NORTHERN
ONTARIO/QUEBEC WILL WEAKEN AS IT DROPS ACROSS THE GREAT LAKES
TONIGHT INTO WEDNESDAY. MAY SEE ENOUGH CONVERGENCE ALONG IT TO
WARRANT LOW CHANCE POPS. WITH MODEST DIURNAL DESTABILIZATION
AGAIN...WILL HOLD ONTO THE ISOLATED THUNDERSTORM ACROSS THE SOUTHERN
CWA DURING THE AFTERNOON.

&&

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY

WEAK SURFACE HIGH PRESSURE WILL MOVE QUICKLY INTO SE MICHIGAN
WEDNESDAY NIGHT AND TO OUR SOUTH BY THURSDAY AFTERNOON. SW RETURN
FLOW HAS A LITTLE MORE MOISTURE IN THE LOW LEVELS IN THE 12Z MODELS
COMPARED TO THE LAST FEW RUNS, BUT NOT ENOUGH TO ADD A CHANCE OF
RAIN TO THE FORECAST BEFORE FRIDAY. THE SW FLOW WILL HELP START A
WARMING TREND THURSDAY AFTERNOON WITH HIGH TEMPS NEAR 80 FOLLOWED BY
MILD CONDITIONS THURSDAY NIGHT. CONTINUED SW WINDS AND PATCHY HIGH
CLOUDS WILL KEEP READINGS IN THE UPPER 50S TO LOWER 60S FOR LOWS BY
SUNRISE FRIDAY MORNING. HIGHS IN THE LOWER 80S THEN LOOK GOOD FRIDAY
AFTERNOON BEFORE THE FRONT MOVES THROUGH FRIDAY NIGHT AND SATURDAY
MORNING.

PLAN TO BRING THE FRONT THROUGH SE MICHIGAN AROUND 12Z SATURDAY
BASED ON THE 12Z RUN OF THE NAM, WHICH IS ON A SIMILAR PACE AS THE
00Z ECMWF. THE MODELS SHARE THE OPINION OF DIGGING THE NEXT UPPER
WAVE FASTER AND DEEPER INTO THE GREAT LAKES THAN THE GFS. WV IMAGERY
SUPPORTS AT LEAST A DEEPER SOLUTION WITH FAST FLOW COMING OUT OF THE
ARCTIC AND INTO NORTHERN CANADA TODAY. CONSIDERING THAT A DEEPER
SOLUTION MAY ALSO HAVE TO BE A LITTLE SLOWER, WE WILL ADJUST THE
NAM/ECMWF SOLUTION SLIGHTLY SLOWER TO AROUND 12Z SATURDAY. THIS
REALLY JUST IMPACTS THE WINDS, BUT FROM A WEATHER PERSPECTIVE OUR
GOING FORECAST LOOKS GOOD WITH A CHANCE OF SHOWERS/STORMS FRIDAY
NIGHT AND A CHANCE OF SHOWERS ON SATURDAY UNTIL THE FRONT EXITS TO
THE SOUTH SATURDAY NIGHT. EXPECT COOLER HIGH PRESSURE TO THEN TAKE
CONTROL ON SUNDAY WITH DRY CONDITIONS AND HIGHS BACK DOWN INTO THE
LOWER 70S. FOR NOW, WE WILL HOLD OFF ON INCORPORATING ANY OF THE 12Z
GFS INTO THE FORECAST AS DISCUSSED BELOW.

FOR MONDAY AND TUESDAY OF NEXT WEEK, THE FORECAST WILL REFLECT A
MORE PROGRESSIVE UPPER AIR PATTERN THAN SUGGESTED BY THE ECMWF AND
GFS. THE 00Z DTX WRF-HEMISPHERIC HAS A SOLUTION THAT IS IN THAT
SPIRIT OR A 00Z ECMWF SOLUTION THAT IS ADJUSTED SO THAT THE UPPER
TROUGH AXIS IS EAST OF MICHIGAN BY MONDAY AND NOT AS DEEP AS THE 00Z
GFS. THIS WILL PUT SE MICHIGAN UNDER THE INFLUENCE OF WEAK NW FLOW
ALOFT AND SURFACE HIGH PRESSURE ON MONDAY AND TUESDAY WITH THE NEXT
LOW PRESSURE SYSTEM MOVING INTO THE CENTRAL PLAINS. EXPECT DRY
CONDITIONS AND NORMAL TEMPERATURES DURING THIS TIME BUT CONFIDENCE
IS LOW AS THERE IS A LOT OF SPREAD AMONG THE OPERATIONAL MODEL RUNS,
THE NCEP ENSEMBLE, AND CONSIDERING THAT FLORENCE WILL BE MOVING
TOWARD THE ATLANTIC COAST.

THE 12Z GFS THEN THROWS A COMPLETELY DIFFERENT SCENARIO INTO THE
MIX. IT SEEMS TO MANUFACTURE AN UPPER WAVE OUT OF THE PERSISTENT
CONVECTION OVER THE FOUR CORNERS REGION IN TIME FOR THE WAVE TO BE
ABSORBED INTO THE UPPER FLOW AND INTO THE FRONTAL SYSTEM OVER THE
GREAT LAKES ON SUNDAY. THE RESULTING LOW PRESSURE SYSTEM IS SHOWN TO
TRACK ALONG THE FRONT AND BRING A WASHOUT TO THE DAY ON SUNDAY AND
DELAY THE FRONTAL PASSAGE UNTIL SUNDAY NIGHT, AT LEAST 24 HOURS
LATER THAN ADVERTISED OVER THE LAST FEW DAYS. EVEN IF THE ORIGINS OF
THE FOUR CORNERS WAVE WERE NOT SUSPECT, THIS SOLUTION WOULD REQUIRE
MORE SUPPORT IN LATER RUNS OF THE GFS AND OTHER MODELS BEFORE
INCORPORATING IT INTO THE FORECAST. IF THIS SOLUTION WERE TO VERIFY,
THEN WE WOULD ARRIVE AT A DRY FORECAST FOR MONDAY AND TUESDAY BUT BY
A MUCH DIFFERENT ROUTE THAN THE OTHER GUIDANCE CURRENTLY INDICATES.

&&

.PREV DISCUSSION...ISSUED 139 PM EDT TUE SEP 5 2006

AVIATION...

CONVECTION BEGINNING TO DEVELOP ACROSS SOUTHWEST LOWER...ALONG THE
LEADING EDGE OF THE MID-LEVEL THERMAL TROUGH. AIRMASS ACROSS LOWER
MICHIGAN IS DESTABILIZING AS EXPECTED...WITH TEMPERATURES GENERALLY
IN THE MID 70S/DEWPOINTS IN THE MID-UPPER 50S LEADING TO ML-CAPES
OVER 500J/KG. BY THE TIME THE UPPER TROUGH/COLD POOL REACHES
SOUTHEAST MICHIGAN THIS EVENING...DIURNAL INSTABILITY WILL BE ON THE
WANE. THEREFORE SHRA/TSRA CHANCES ARE NOT GREAT ENOUGH TO INCLUDE IN
THE TAFS. MID CLOUDS SHOULD LINGER ACROSS DTW/DET THROUGH MUCH OF
THE NIGHT...AND KEEP FOG IN THE MVFR CATEGORY. CLOUDS SHOULD SCATTER
OUT OVERNIGHT AT FNT/MBS. CARRIED IFR FOG AT FNT GIVEN THE CLEARING
SKIES AND HIGHER LOW-LEVEL MOISTURE. WHILE MBS WILL SCATTER OUT AS
WELL...THEY WILL ALSO SEE MORE DRYING WITH AN INCREASING
NORTHWESTERLY FLOW BEHIND THE UPPER TROUGH...AND WILL ONLY CARRY
MVFR VISIBILITIES.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...BRAVENDER
LONG TERM....BT
AVIATION...BRAVENDER

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 5, 4:27 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
427 PM EDT TUE SEP 5 2006

MIZ063-068>070-075-076-082-083-062030-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
427 PM EDT TUE SEP 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN ALONG AND SOUTH OF A LINE FROM HOWELL TO PORT HURON.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING...BUT SEVERE
WEATHER IS NOT EXPECTED. THE STRONGEST STORMS WILL BE CAPABLE OF
HAIL TO ONE HALF INCH AND WIND GUSTS NEAR 40 MPH...AS THEY MOVE
SOUTHEAST AROUND 15 MPH. THE CHANCE OF THUNDERSTORMS WILL END
DURING THE EVENING AS DAYTIME HEATING DIMINISHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON.
DAYTIME HEATING WILL AGAIN COMBINE WITH A LOW PRESSURE SYSTEM
DRIFTING JUST SOUTH OF THE OHIO BORDER AND WITH A COLD FRONT
MOVING IN FROM NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT
EXPECTED BUT SOME SMALL HAIL WILL BE POSSIBLE.

A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA ON FRIDAY AND FRIDAY
NIGHT AS ANOTHER COLD FRONT MOVES SOUTH ACROSS LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED TONIGHT.

MIZ047>049-053>055-060>062-062030-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
427 PM EDT TUE SEP 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN NORTH OF A LINE FROM HOWELL TO PORT HURON...INCLUDING
FLINT...THE TRI CITIES...AND THUMB.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING...BUT SEVERE
WEATHER IS NOT EXPECTED. THE STRONGEST STORMS WILL BE CAPABLE OF
HAIL TO ONE HALF INCH AND WIND GUSTS NEAR 40 MPH...AS THEY MOVE
SOUTHEAST AROUND 15 MPH. THE CHANCE OF THUNDERSTORMS WILL END
DURING THE EVENING AS DAYTIME HEATING DIMINISHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA ON FRIDAY AND
FRIDAY NIGHT AS A COLD FRONT MOVES SOUTH ACROSS LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-062030-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
427 PM EDT TUE SEP 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING NEAR THE
SHORELINES...BUT SEVERE WEATHER IS NOT EXPECTED. THE STRONGEST
STORMS WILL BE CAPABLE OF HAIL TO ONE HALF INCH AND WIND GUSTS
NEAR 30 KNOTS...AS THEY MOVE SOUTHEAST AROUND 15 MPH. THE CHANCE
OF THUNDERSTORMS WILL END DURING THE EVENING AS DAYTIME HEATING
DIMINISHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON
IN LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. DAYTIME
HEATING WILL AGAIN COMBINE WITH A LOW PRESSURE SYSTEM DRIFTING
JUST SOUTH OF THE OHIO BORDER AND WITH A COLD FRONT MOVING IN
FROM NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED BUT
SOME SMALL HAIL WILL BE POSSIBLE.

A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA ON FRIDAY AND FRIDAY
NIGHT AS A COLD FRONT MOVES SOUTH ACROSS LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 6:02 PM EDTSevere Thunderstorm WarningDTXLenawee43 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.